Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 11, NWS North Platte, NE

May 23, 20204 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 23, 2020, 7:57 PM MDT for 4 counties in Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2020, 7:57 PM MDT (01:57 UTC)
Expired
May 23, 2020, 9:00 PM MDT
In force
63 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
2.5 in
Wind
70.0 mph

Counties Deuel County, NE, Garden County, NE, Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 164 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 7:58 PM MDTHAIL 1.758 E Chappell, NEGOLF BALL SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:15 PM MDTSevere Thunderstorm WatchSPC7 hr
May 23, 7:29 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
896 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

175 
WUUS53 KLBF 240157
SVRLBF
NEC049-069-101-135-240300-
/O.NEW.KLBF.SV.W.0011.200524T0157Z-200524T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
757 PM MDT Sat May 23 2020

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northwestern Perkins County in southwestern Nebraska...
  Western Keith County in southwestern Nebraska...
  Southeastern Garden County in the Panhandle of Nebraska...
  Deuel County in the Panhandle of Nebraska...

* Until 900 PM MDT.

* At 757 PM MDT, a severe thunderstorm was located 7 miles east of
  Chappell, moving east at 25 mph.

  HAZARD...Tennis ball size hail and 70 mph wind gusts.

  SOURCE...Trained weather spotters.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Chappell, Oshkosh, Big Springs, Brule, Lewellen, Barton, Eagle
  Gulch Campground, Ruthon, Clear Creek State Wildlife Management
  Area, Intersection of Highway 27 and 9 Mile Road, Megeath, Otter
  Creek Campground, Lake View Campground, Ash Hollow State Historical
  Park, Belmar, Goldeneye State Wildlife Management Area, Bluewater
  Battlefield State Historical Park and Windlass Hill.

This includes the following highways...
 Highway 92 between mile markers 115 and 132.
 Interstate 80 in Nebraska between mile markers 84 and 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows!

&&

LAT...LON 4141 10249 4138 10179 4083 10188 4089 10206
      4101 10205 4100 10234 4106 10251
TIME...MOT...LOC 0157Z 287DEG 23KT 4112 10232 

HAIL...2.50IN
WIND...70MPH
 
$$

CDC
4 follow-up statements
397 
WWUS53 KLBF 240216
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
816 PM MDT Sat May 23 2020

NEC049-069-101-135-240300-
/O.CON.KLBF.SV.W.0011.000000T0000Z-200524T0300Z/
Perkins NE-Keith NE-Garden NE-Deuel NE-
816 PM MDT Sat May 23 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR NORTHWESTERN PERKINS...WESTERN KEITH...SOUTHEASTERN GARDEN AND
DEUEL COUNTIES...

At 815 PM MDT, a severe thunderstorm was located 8 miles north of
Barton, or 8 miles northwest of Big Springs, moving east at 20 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Chappell, Oshkosh, Big Springs, Brule, Lewellen, Barton, Eagle Gulch
Campground, Ruthon, Clear Creek State Wildlife Management Area,
Intersection of Highway 27 and 9 Mile Road, Megeath, Otter Creek
Campground, Lake View Campground, Ash Hollow State Historical Park,
Belmar, Goldeneye State Wildlife Management Area, Bluewater
Battlefield State Historical Park and Windlass Hill.

This includes the following highways...
 Highway 92 between mile markers 115 and 132.
 Interstate 80 in Nebraska between mile markers 84 and 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.

&&

LAT...LON 4141 10249 4138 10179 4083 10188 4089 10206
      4101 10205 4100 10234 4106 10251
TIME...MOT...LOC 0215Z 277DEG 19KT 4115 10218 

HAIL...1.25IN
WIND...70MPH
 
$$

CDC
669 
WWUS53 KLBF 240223
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
823 PM MDT Sat May 23 2020

NEC049-069-101-135-240300-
/O.CON.KLBF.SV.W.0011.000000T0000Z-200524T0300Z/
Perkins NE-Keith NE-Garden NE-Deuel NE-
823 PM MDT Sat May 23 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR NORTHWESTERN PERKINS...WESTERN KEITH...SOUTHEASTERN GARDEN AND
DEUEL COUNTIES...

At 822 PM MDT, a severe thunderstorm was located near Big Springs,
moving east at 20 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Chappell, Oshkosh, Big Springs, Brule, Lewellen, Barton, Eagle Gulch
Campground, Ruthon, Clear Creek State Wildlife Management Area,
Intersection of Highway 27 and 9 Mile Road, Megeath, Otter Creek
Campground, Lake View Campground, Ash Hollow State Historical Park,
Belmar, Goldeneye State Wildlife Management Area, Bluewater
Battlefield State Historical Park and Windlass Hill.

This includes the following highways...
 Highway 92 between mile markers 115 and 132.
 Interstate 80 in Nebraska between mile markers 84 and 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.

If on or near Lake McConaughy, get away from the water and move 
indoors or inside a vehicle. remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4141 10249 4138 10179 4083 10188 4089 10206
      4101 10205 4100 10234 4106 10251
TIME...MOT...LOC 0222Z 277DEG 19KT 4115 10213 

HAIL...1.75IN
WIND...70MPH
 
$$

CDC
035 
WWUS53 KLBF 240245
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
845 PM MDT Sat May 23 2020

NEC049-069-101-135-240300-
/O.CON.KLBF.SV.W.0011.000000T0000Z-200524T0300Z/
Perkins NE-Keith NE-Garden NE-Deuel NE-
845 PM MDT Sat May 23 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR NORTHWESTERN PERKINS...WESTERN KEITH...SOUTHEASTERN GARDEN AND
EASTERN DEUEL COUNTIES...

At 845 PM MDT, a severe thunderstorm was located 7 miles southeast of
Lewellen, or 13 miles north of Big Springs, moving east at 20 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Big Springs, Brule, Lewellen, Barton, Eagle Gulch Campground, Ruthon,
Clear Creek State Wildlife Management Area, Megeath, Otter Creek
Campground, Lake View Campground, Ash Hollow State Historical Park,
Belmar, Goldeneye State Wildlife Management Area, Bluewater
Battlefield State Historical Park and Windlass Hill.

This includes the following highways...
 Highway 92 between mile markers 115 and 132.
 Interstate 80 in Nebraska between mile markers 98 and 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.

If on or near Lake McConnaughy, get away from the water and move 
indoors or inside a vehicle. remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4140 10226 4138 10179 4083 10188 4089 10206
      4101 10205 4101 10225
TIME...MOT...LOC 0245Z 259DEG 19KT 4125 10205 

HAIL...1.25IN
WIND...70MPH
 
$$

CDC
856 
WWUS53 KLBF 240257
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
857 PM MDT Sat May 23 2020

NEC049-069-101-135-240307-
/O.EXP.KLBF.SV.W.0011.000000T0000Z-200524T0300Z/
Perkins NE-Keith NE-Garden NE-Deuel NE-
857 PM MDT Sat May 23 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PERKINS...WESTERN
KEITH...SOUTHEASTERN GARDEN AND EASTERN DEUEL COUNTIES WILL EXPIRE AT
900 PM MDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of and southwestern Nebraska.

LAT...LON 4140 10226 4138 10179 4083 10188 4089 10206
      4101 10205 4101 10225
TIME...MOT...LOC 0257Z 287DEG 23KT 4123 10197 

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:21 PM MDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 23, 5:21 PM MDT, 2 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
621 PM CDT Sat May 23 2020

.SYNOPSIS...
Issued at 305 PM CDT Sat May 23 2020

H5 analysis from earlier this morning had an active
pattern noted across the CONUS. Closed lows were noted over central
PA, central Iowa and a third system over far northern Utah. The
third system over Utah, had a trough extending south into western
Arizona and far southern California. At midday, the Utah low, was
now located over west central Wyoming per the latest WV imagery. At
the surface: Low pressure extended from far southeastern Wyoming
into southeastern Colorado. A dryline extended from west of Limon
Colorado into the western Texas panhandle. South southeast of the
surface low in SE Wyoming, a weak convergence boundary was noted and
extended to north of Burlington Colorado. Skies were partly to
mostly cloudy this afternoon across the area and 2 PM CDT
temperatures ranged from 72 to 76 degrees.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 305 PM CDT Sat May 23 2020

Tonight thorugh Sunday night...Precipitation chances
tonight and Sunday night and the threat for severe storms tonight
are the main forecast challenges in the near term. For tonight: The
12z LBF Raob sounding from this morning indicated a strong capping
inversion with a convective temperature in the middle 80s. Highs
this afternoon are expected to reach the middle to upper 70s.
Forecast soundings from further west in far southwestern Nebraska
and the eastern Nebraska panhandle, indicate the capping inversion
remaining in place through peak heating this afternoon. That being
said, not expecting much in the way of storm initiation across the
forecast area late this afternoon. Further west though, the latest
NAM12 soln is indicating a weakening cap around 21z Saturday. The
last few hourly runs of the HRRR develops convection SE of Sterling
Colorado around 21z, approaching far SW Nebraska in the 5 to 6 PM CT
time frame this evening. Deep layer shear of 35 to 40 KTS will
adequate for supercells. Mid level lapse rates (H70-H50) are very
steep across sw and west central Nebraska. This would favor large
hail and even a very large hail threat across far western portions
of the forecast area through 01z Sunday. As for the tornado threat,
the capping inversion is problematic. Also low level helicities are
meager. That being said, the tornado threat appears limited and
confined to far western portions of the forecast area in a short
window, say 4 to 8 PM CT. As for precipitation chances, they will
remain greatest in the northern forecast area. As storms migrate off
of the panhandle early this evening, they are expected to congeal
into a convective complex, enhanced by the development of a low
level jet overnight. ATTM, not too concerned about flooding as the
heaviest rain is expected north of areas which saw the heaviest
rainfall earlier this week. Later this evening, there will be some
wind threat with the convective complex as it tracks east. The
latest NAMnest and HRRR solns indicate some bowing storm structures
within the convective complex.

The H5 low, will lift into eastern Montana overnight into Sunday
morning, forcing a front through the area by mid morning. This front
will then stall off to the south and east of the forecast area and
will be the focal point for showers and thunderstorms Sunday
afternoon/Sunday night. Other showers and storms may develop across
eastern Colorado Sunday afternoon, INVOF the front and near the base
of the H5 trough. Some of this activity may extend into SW then
Southern and portions of central Nebraska Sunday night. Have kept
pops going in the south, southeast and east Sunday/Sunday night, but
trimmed them back in the north as these areas will be well north of
the front and appreciable forcing will be very limited in these
areas. Skies will be mainly cloudy Sunday which will limit temps to
the 60s to around 70 for highs. The h5 low will weaken and meander
slowly east into the western Dakotas Sunday night. The front will
remain anchored off to the east of the forecast area, so pops will
be highest in the east with mainly dry conditions expected in the
west and northwest.

.LONG TERM...(Monday through Saturday)
Issued at 305 PM CDT Sat May 23 2020

The mid range solutions
including the ECMWF and GFS from this morning, develop a cutoff low
over central Texas into the Arklatex next week. Ridging to the west
of this feature will develop from the four corners, north into the
northern Rockies by late next week. Moisture will be locked in over
Texas with the cutoff, so am expecting mainly dry conditions across
the forecast area next week. This shows up in the latest MEX
guidance, which is well below climo for pops next week. Temperatures
will increase into the upper 70s to lower 80s next week with the
ridging off to the west. However with the axis of this feature
aligned over the Rockies, the hottest temps should remain west of
the forecast area.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 620 PM CDT Sat May 23 2020

Thunderstorm activity across the Panhandle this evening will move
east and expand in coverage across wrn and ncntl Nebraska
overnight affecting areas generally north of Interstate 80.
Isolated storm coverage is expected along and south of the
Interstate. All storm activity should exit the region by 12z
Sunday. VFR is generally expected across wrn and ncntl Nebraska
thereafter.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...CDC
Hazardous weather outlook, May 23, 2:37 PM MDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
337 PM CDT Sat May 23 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-242045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
337 PM CDT Sat May 23 2020 /237 PM MDT Sat May 23 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A slight risk for severe thunderstorms exists for all of western
and north central Nebraska tonight.

At this time the main threats are large hail and damaging winds.
Very large hail, greater than two inches in diameter and a
tornado or two are possible west of a line from Merriman to
Imperial.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Thunderstorms are expected on Sunday night into Monday. These
storms are not expected to produce severe weather, however, heavy
rain is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through 9 PM CDT west of highway
83 from Valentine to North Platte.

Please relay any information about observed severe weather to the
NWS. Precipitation reports are also appreciated.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

CLB

In the hours before

Special weather statement, May 23, 7:07 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service North Platte NE
707 PM MDT Sat May 23 2020

NEZ004-094-240145-
Sheridan NE-Western Cherry NE-
707 PM MDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 745 PM MDT...

At 707 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Gordon, moving northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Gordon, Merriman, Hoover Lake, Irwin, Highway 27 crossing the
Niobrara River, Intersection of Highway 20 and Irwin Road, Shell Lake
State Wildlife Management Area, Rock Hill, Bayonne, Intersection of
Highway 27 and Mills Road and Lone Butte.

This includes the following highways...
 Highway 20 between mile markers 104 and 135.
 Highway 61 between mile markers 227 and 230.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
the Panhandle of and north central Nebraska.

LAT...LON 4299 10164 4251 10210 4259 10231 4299 10220
TIME...MOT...LOC 0107Z 207DEG 19KT 4262 10216

Buttler
Local storm report, May 23, 7:32 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT SAT MAY 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             2 NE GORDON             42.83N 102.18W
05/23/2020  M1.00 INCH       SHERIDAN           NE   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL.

&&

SJACOBS
Local storm report, May 23, 7:39 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT SAT MAY 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             10 NW CHAPPELL          41.20N 102.60W
05/23/2020  E1.00 INCH       DEUEL              NE   TRAINED SPOTTER

            1.00 HAIL.

&&

CBROWN
Special weather statement, May 23, 7:42 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
742 PM MDT Sat May 23 2020

NEZ004-094-240200-
Sheridan NE-Western Cherry NE-
742 PM MDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND
SOUTHEASTERN SHERIDAN COUNTIES UNTIL 800 PM MDT...

At 742 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 20 miles south of Gordon to near Ellsworth.
Movement was southeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Ellsworth, Watson Lake, Big Hill, Lakeside, Billys Lake, Wolf Hill,
Finnegan Lake, Kennedy Lake and Argo Hill.

This includes the following highways...
 Highway 250 between mile markers 1 and 12.
 Highway 2 between mile markers 108 and 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of and north central Nebraska.

LAT...LON 4252 10200 4203 10205 4203 10248 4263 10231
TIME...MOT...LOC 0142Z 296DEG 13KT 4252 10211 4204 10234

CDC
Local storm report, May 23, 7:53 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT SAT MAY 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             2 E CHAPPELL            41.09N 102.43W
05/23/2020  M1.50 INCH       DEUEL              NE   TRAINED SPOTTER

            1.5 INCH HAIL REPORTED

&&

RLAMB
Special weather statement, May 23, 7:55 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
755 PM MDT Sat May 23 2020

NEZ004-094-240300-
Sheridan NE-Western Cherry NE-
755 PM MDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND SOUTHEASTERN
SHERIDAN COUNTIES UNTIL 900 PM MDT...

At 755 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Merriman to near Ellsworth. Movement was
east at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Ellsworth, Merriman, Watson Lake, Highway 61 crossing the Snake
River, Eli, Big Hill, Dipping Vat Meadow, Billys Lake, Morgan Lake,
Finnegan Lake, Kennedy Lake, Intersection of Highway 20 and Irwin
Road, Intersection of Highway 61 and Survey Valley Road, Mother Lake,
Wolf Hill, Highway 61 Crossing The Niobrara River and Intersection of
Highway 61 and Shadbolt Road.

This includes the following highways...
 Highway 20 between mile markers 119 and 150.
 Highway 2 between mile markers 118 and 128.
 Highway 61 between mile markers 177 and 230.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of and north central Nebraska.

LAT...LON 4299 10138 4212 10177 4211 10203 4202 10204
      4202 10231 4299 10188
TIME...MOT...LOC 0155Z 272DEG 16KT 4297 10179 4204 10220

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:07 PM MDTSpecial Weather StatementLBFSheridan38 min
May 23, 6:46 PM MDTSpecial Weather StatementLBFSheridan44 min
May 23, 7:04 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden56 min
May 23, 7:07 PM MDTSpecial Weather StatementLBFSheridan38 min
May 23, 7:17 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan43 min
May 23, 7:42 PM MDTSpecial Weather StatementLBFSheridan18 min
May 23, 7:55 PM MDTSpecial Weather StatementLBFSheridan65 min
May 23, 8:42 PM MDTSpecial Weather StatementLBFCuster48 min
May 23, 8:46 PM MDTSpecial Weather StatementLBFArthur, Grant59 min
May 23, 8:50 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln55 min
May 23, 8:59 PM MDTSevere Thunderstorm WarningLBFArthur, Keith45 min
May 23, 9:12 PM MDTSpecial Weather StatementLBFKeith48 min
May 23, 9:32 PM MDTSpecial Weather StatementLBFPerkins28 min
May 23, 9:34 PM MDTSpecial Weather StatementLBFCherry56 min
May 23, 9:37 PM MDTSpecial Weather StatementLBFHooker, McPherson, Thomas53 min
May 23, 9:37 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan53 min
May 23, 9:44 PM MDTSevere Thunderstorm WarningLBFHooker, Keith, Lincoln, McPherson, Perkins, Thomas46 min
May 23, 10:17 PM MDTSpecial Weather StatementLBFBlaine13 min
May 23, 10:17 PM MDTTornado WarningLBFCuster43 min
May 23, 10:28 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Thomas62 min
May 23, 10:30 PM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Logan, Loup60 min
May 23, 10:58 PM MDTSevere Thunderstorm WarningLBFCuster47 min
May 23, 11:12 PM MDTSevere Thunderstorm WarningLBFWheeler48 min
May 23, 11:21 PM MDTSevere Thunderstorm WarningLBFCuster39 min
May 23, 11:23 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Holt, Rock37 min
May 23, 11:25 PM MDTAreal Flood AdvisoryLBFCuster13 hr
May 23, 11:27 PM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup33 min
May 23, 11:35 PM MDTSpecial Weather StatementLBFKeya Paha25 min
May 23, 11:55 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock65 min
May 23, 11:57 PM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup, Wheeler63 min
May 24, 12:17 AM MDTSpecial Weather StatementLBFCuster43 min
May 24, 12:56 AM MDTSevere Thunderstorm WarningLBFHolt, Wheeler34 min
May 24, 2:12 PM MDTFlash Flood WatchLBFCuster24 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.